MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15RW40
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Pma/510(k)- k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.Review of the manufacturing record and the product release decision control sheet of the actual product confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot# combination.(b)(4).
 
Event or Problem Description
The user facility reported that the capiox oxygenator had a leaking issue, in the oxygenation membrane area.They changed the oxygenator.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section b5 as it was inadvertantly reported that the procedure outcome was unknown when it should have been reported that the procedure outcome was successful.This report is also being submitted to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample upon receipt did not find any anomaly such as a breakage in its appearance.After rinsing the actual sample, it was installed into a circuit consisting of tubes, and colored saline solution was circulated.As a result, leakage from the gas outside was found.The actual sample was filled with dyeing solution to dye the leakage path, the housing and heat exchanger were removed, and visual and magnifying inspections were performed.As a result, it was found that the leakage path was generated along the fiber in the urethane potting part.In addition, foam was observed around the leakage path.X-ray fluoroscopic inspection of the actual sample near the leaked section found a part where urethane was not filled due to the foam.Review of the manufacturing record and the product release decision control sheet of the actual sample confirmed that there were not any indications of anomaly in them.A search of the complaint file for the past three years found no other similar report.Based on the investigation result, as a cause of leakage from the gas outside, it was likely that there was a leakage path in the urethane potting part.In ashitaka factory manufacturing process, 100% leak test is performed.Therefore, it was likely that during the period from when the product flowed in the production process as a non-defective product in this leak test to when it was used, some excessive force was applied, causing peeling at the foamed section and generating the leakage path.However, it was not possible to clarify when this event occurred.Ifu states: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx15 oxygenator and reservoir.If the product is dropped during set-up, do not use it.Replace with another device." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Additonal information was received 17 feb 2022: the procedure outcome was successful.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
265 davidson ave suite 320
somerset, NJ 08873
9499890491
MDR Report Key13654608
Report Number9681834-2022-00017
Device Sequence Number2305017
Product Code DTZ
UDI-Device Identifier04987350701121
UDI-Public04987350701121
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberCX*FX15RW40
Device Lot Number200818
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown